Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 170, NWS Atlanta, GA

April 13, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2009, 10:16 AM EDT for 4 counties in Georgia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 10:16 AM EDT (14:16 UTC)
Expired
Apr 13, 2009, 11:00 AM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Houston County, GA, Pulaski County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 10:25 AM EDTTSTM WND DMG3 Nw Hawkinsville, GAMETAL ROOF DAMAGED TO HOME ON HWY 341. OUTDOOR OBJECTS BLOWN. TREE DOWN. WINDOW ON BARN DAMAGED.
Apr 13, 10:35 AM EDTTSTM WND DMG7 Nw Cochran, GASEVERAL TREES AND POWER LINES BLOWN DOWN ON MAGNOLIA ROAD.
Apr 13, 10:45 AM EDTTSTM WND DMGCochran, GATWENTY TO THIRTY MEDIUM PINES EITHER BLOWN OVER OR THE TOP HALF OF THE TREE WAS TWISTED OFF. SEVERAL CENTER PIVOT IRRIGATION UNITS WERE TURNED OVER. A WITNESS IN COCHRAN NOTED STRONG STRAIGHT LINE WINDS. HIS FULL SIZE FORD PICK-UP WAS BLOWN AROUND.
Apr 13, 10:50 AM EDTTSTM WND DMG7 Ne Cochran, GASEVERAL TREES AND POWER LINES BLOWN DOWN ON CARY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 131416
SVRFFC
GAC023-153-235-289-131500-
/O.NEW.KFFC.SV.W.0170.090413T1416Z-090413T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN PULASKI COUNTY IN CENTRAL GEORGIA
  SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 1100 AM EDT

* AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 17 MILES WEST OF COCHRAN...MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3229 8360 3229 8364 3247 8364 3271 8331
      3245 8317 3226 8359
TIME...MOT...LOC 1416Z 238DEG 29KT 3235 8362

$$
2 follow-up statements
000 
WWUS52 KFFC 131433
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 AM EDT MON APR 13 2009

GAC023-153-235-289-131500-
/O.CON.KFFC.SV.W.0170.000000T0000Z-090413T1500Z/
PULASKI GA-BLECKLEY GA-HOUSTON GA-TWIGGS GA-
1033 AM EDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHEASTERN TWIGGS...EAST CENTRAL HOUSTON...BLECKLEY AND
NORTHWESTERN PULASKI COUNTIES...

AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR MAGNOLIA...MOVING NORTHEAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAULK...PORTER...COLEY STATION...COCHRAN...ROYAL...TARVERSVILLE...
CARY...DISTRICT PATH...GOLDSBORO AND REBIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3229 8360 3235 8358 3249 8352 3271 8331
      3245 8317
TIME...MOT...LOC 1433Z 238DEG 29KT 3243 8346

$$
000 
WWUS52 KFFC 131445
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EDT MON APR 13 2009

GAC153-235-131455-
/O.CAN.KFFC.SV.W.0170.000000T0000Z-090413T1500Z/
PULASKI GA-HOUSTON GA-
1045 AM EDT MON APR 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOUSTON AND
NORTHWESTERN PULASKI COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED HOUSTON AND PULASKI 
COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3239 8348 3248 8350 3249 8352 3250 8352
      3271 8331 3245 8317 3235 8344
TIME...MOT...LOC 1445Z 241DEG 26KT 3246 8338

$$

GAC023-289-131500-
/O.CON.KFFC.SV.W.0170.000000T0000Z-090413T1500Z/
BLECKLEY GA-TWIGGS GA-
1045 AM EDT MON APR 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES...

AT 1044 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR ROYAL...MOVING NORTHEAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DISTRICT PATH...CARY...GOLDSBORO AND REBIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3239 8348 3248 8350 3249 8352 3250 8352
      3271 8331 3245 8317 3235 8344
TIME...MOT...LOC 1445Z 241DEG 26KT 3246 8338

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:53 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 13, 7:53 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 AM EDT MON APR 13 2009

.UPDATE...
REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER
OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH
GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN
SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE
OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD.
THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND
THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM.

RRH

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING
WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER
NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER
TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND
EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE
NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND
SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT
THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH
WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE
MUCH OF NORTH GA AND INTO WEST CENTRAL GA.

NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM
PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS
IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM
ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG
INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN
ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN
LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF
THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST
AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE
FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH
NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE
TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST
THROUGH WEDNESDAY.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON
THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH
THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING
SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE
AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO
GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY
WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT
SIGNIFICANT LOW PRESSURE SYSTEM.

07
&&

.AVIATION...
AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM
FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN
FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS
MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR
EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY
THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS
MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH
A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED
TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT
OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES
DOWN THE APPALACHIANS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  56  67  43  68 / 100  50  30  10   5
ATLANTA         66  56  66  43  66 /  90  50  30   5   5
BLAIRSVILLE     58  49  60  38  63 /  80  50  50  10  10
CARTERSVILLE    66  53  64  39  64 /  90  60  40  10   5
COLUMBUS        74  59  70  46  73 / 100  70  30   5   5
GAINESVILLE     59  54  65  44  65 /  90  50  40  10   5
MACON           70  60  73  45  73 / 100  80  30   5   5
ROME            69  55  65  43  67 /  80  60  30  10   5
PEACHTREE CITY  67  55  66  40  68 / 100  50  30   5   5
VIDALIA         74  61  73  50  73 /  80  80  40  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH...
GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY...
NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...
TOWNS...UNION...WHITE.

TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER.

HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER...
WHITFIELD.

&&
Hazardous weather outlook, Apr 13, 4:39 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT MON APR 13 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN
PORTIONS OF NORTHWEST GEORGIA THIS MORNING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST
TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE
TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME...
A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN
SLOPES OF THE APPALACHIANS.

.PRIMARY HAZARDS...
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A LINE FROM LA GRANGE
TO FORSYTH TO LOUISVILLE. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH
AND WEST OF A LINE FROM ATHENS TO SUWANEE TO BLUE RIDGE.

.DISCUSSION...
WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE
AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS
PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800
ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE
INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE
UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A
GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST
GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE
ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE
THUNDERSTORMS. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS.
ONE THIS MORNING AS A SQUALL LINE MOVES THROUGH CENTRAL GEORGIA...
AND ANOTHER THIS AFTERNOON INTO TONIGHT AS THE COLD FRONT
APPROACHES.

IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING
THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE
GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS
MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45
MPH...WITH HIGHER GUSTS IN THE HIGHEST ELEVATIONS. THESE STRONG
WINDS WILL LIKELY KNOCK DOWN A FEW TREES AND POWERLINES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 13, 9:49 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT MON APR 13 2009

GAZ021-032>034-043>045-053>055-131500-
949 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 55 MPH WINDS IN COWETA...FAYETTE...
CLAYTON...DOUGLAS...DEKALB...COBB...GWINNETT...CHEROKEE AND FULTON
COUNTIES UNTIL 1100 AM EDT...

AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS
AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE
AREA OF STRONG WINDS MOVE ACROSS COWETA...FAYETTE...CLAYTON...
DOUGLAS...DEKALB...COBB... GWINNETT... CHEROKEE AND FULTON COUNTIES
THROUGH 1100 AM EDT.
Special weather statement, Apr 13, 9:51 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT MON APR 13 2009

GAZ014-015-021>023-032>034-043>045-052>055-066-067-131500-
951 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP...
MERIWETHER...HEARD...COWETA...FAYETTE...CLAYTON...DOUGLAS...DEKALB...
COBB...GWINNETT...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND
FULTON COUNTIES UNTIL 1100 AM EDT...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS
AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE
AREA OF STRONG WINDS MOVE ACROSS  TROUP...MERIWETHER...HEARD...
COWETA...FAYETTE...CLAYTON... DOUGLAS...DEKALB...COBB...GWINNETT
...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND FULTON COUNTIES
THROUGH 1100 AM EDT.
Local storm report, Apr 13, 9:55 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG CUMMING                 34.21N 84.14W
04/13/2009                   FORSYTH            GA   PUBLIC

            NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE CUMMING
            AREA. SOME TREES ARE ON HOUSES CAUSING MAJOR DAMAGE. SOME
            BLOWN TRANSFORMERS ARE CAUSING FIRES.

0900 AM     NON-TSTM WND DMG SANDY SPRINGS           33.94N 84.37W
04/13/2009                   FULTON             GA   PUBLIC

            A LARGE TREE HAS FALLEN ON A HOUSE AT 125 WEST SPALDING
            DRIVE CAUSING MAJOR DAMAGE. OTHER TREES HAVE FALLEN IN
            THE IMMEDIATE AREA AS WELL.

&&

KFRANTZ
Special weather statement, Apr 13, 9:56 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EDT MON APR 13 2009

GAZ083-093>096-107-131430-
956 AM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN PULASKI...MACON...
BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 1030 AM EDT...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MEADOWDALE TO 13 MILES SOUTH OF
HENDERSON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PULASKI...MACON...BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES
THROUGH 1030 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOSS OAK...MEADOWDALE...HENDERSON...SAINT LOUIS...MIAMI
VALLEY...GROVE PARK...ELKO...PERRY...LAKEWOOD...GROVANIA...HOUSTON
LAKE...CLINCHFIELD...HAYNEVILLE...SAND BED AND WARNER ROBINS.
Local storm report, Apr 13, 10:05 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG CANTON                  34.24N 84.49W
04/13/2009                   CHEROKEE           GA   EMERGENCY MNGR

            EMA REPORTED MORE THAN ONE HUNDRED TREES DOWN COUNTYWIDE.
            SOME TREES FELL ACROSS ROADWAYS...RESULTING IN THE
            CLOSURE OF ABOUT 40 ROADS. SOME STRUCTURAL DAMAGE TO
            HOMES WAS SUSTAINED...THE WORST BEING MODERATE DAMAGE TO
            ABOUT A DOZEN HOMES.

&&

GRIFFITH
Local storm report, Apr 13, 10:15 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST 5 N ATLANTA             33.84N 84.42W
04/13/2009  E0 MPH           FULTON             GA   EMERGENCY MNGR

            TREE FELL ON VEHICLE RESULTING IN CAR FIRE - ONE FATALITY
            - LOCATION AT 183 NACOOCHEE DRIVE.

&&

NMAYES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:16 AM EDTWind AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more8 hr
Apr 13, 3:28 AM EDTHigh Wind WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more7 hr
Apr 13, 6:23 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart39 min
Apr 13, 9:33 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Sumter42 min
Apr 13, 9:56 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 49 more4 hr
Apr 13, 11:34 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee21 hr
Apr 13, 12:28 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox65 min
Apr 13, 12:44 PM EDTTornado WarningFFCTelfair48 min
Apr 13, 1:07 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler38 min
Apr 13, 1:28 PM EDTSevere Thunderstorm WarningFFCToombs47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.